Reversal of Anticoagulant Effects in Patients with Intracerebral Hemorrhage
- First Online:
- Cite this article as:
- Yates, S. & Sarode, R. Curr Neurol Neurosci Rep (2015) 15: 504. doi:10.1007/s11910-014-0504-2
- 564 Downloads
Anticoagulant therapies are increasingly being used for the treatment and prevention of thromboembolic diseases. A growing incidence of anticoagulant-associated intracranial hemorrhage (AICH) has accompanied the rise in their use. Although the rate of intracerebral hemorrhage (ICH) in patients receiving anticoagulation therapies such as heparin and target-specific oral anticoagulants (TSOAs) is significantly lower than that of vitamin K antagonists (VKAs), the mortality rate remains high. TSOAs have only recently become available for use in clinical practice, and presently, there is a paucity of both clinical data and evidence-based guidelines to assist in the management of TSOA-associated intracerebral hemorrhage. In this article, we review current literature and provide physicians with diagnostic and therapeutic considerations for the management of AICH.